Advertisement

Weak lower semicontinuity of integral functionals

  • C. Olech
Contributed Papers

Abstract

A lower semicontinuity theorem for integral functionals is proved underL1-strong convergence of the trajectories andL1-weak convergence of the control functions. An alternative statement is also proved under pointwise convergence of the trajectories.

Key Words

Lower semicontinuity integral functionals convexity measurable maps measurable set-valued maps strong convergence weak convergence pointwise convergence epigraph lower closure 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Olech, C.,Existence Theory in Optimal Control Problems--the Underlying Ideas, Proceedings of the International Conference on Differential Equations, Los Angeles, California, 1974, Academic Press, New York, New York, 1975.Google Scholar
  2. 2.
    Berkovitz, L. D.,Lower Semicontinuity of Integral Functionals, Transactions of the American Mathematical Society, Vol. 192, pp. 51–57, 1974.Google Scholar
  3. 3.
    Cesari, L.,Closure Theorems for Orientor Fields and Weak Convergence, Archive for Rational Mechanics and Analysis, Vol. 55, pp. 332–356, 1974.Google Scholar
  4. 4.
    Cesari, L.,Lower Semicontinuity and Lower Closure Theorems without Seminormality Condition, Annali di Matematica Pura e Applicata, Vol. 98, pp. 381–397, 1974.Google Scholar
  5. 5.
    Cesari, L.,A Necessary and Sufficient Condition for Lower Semicontinuity, Bulletin of the American Mathematical Society, Vol. 80, pp. 467–472, 1974.Google Scholar
  6. 6.
    Suryanarayana, M. B.,Remarks on Lower Semicontinuity and Lower Closure, Journal of Optimization Theory and Applications, Vol. 19, No. 1, 1976.Google Scholar
  7. 7.
    Cesari, L., andSuryanarayana, M. B.,Nemitsky's Operators and Lower Closure Theorems, Journal of Optimization Theory and Applications, Vol. 19, No. 1, 1976.Google Scholar
  8. 8.
    Poljak, B. T.,Semicontinuity of Integral Functionals and Existence Theorems for Extremal Problems (in Russian), Mathematiceskii Sbornik, Vol. 78, pp. 65–84, 1969.Google Scholar
  9. 9.
    Morozov, S. F., andPlotnikov, N. I.,On Necessary and Sufficient Conditions for Continuity and Semicontinuity of Functionals in Calculus of Variations, Matematiceskii Sbornik, Vol. 57, pp. 265–280, 1962.Google Scholar
  10. 10.
    Morrey, C. B.,Multiple Integrals in the Calculus of Variations, Springer-Verlag, New York, New York, 1966.Google Scholar
  11. 11.
    Rockafellar, R. T.,Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970.Google Scholar
  12. 12.
    Rockafellar, R. T.,Existence Theorems for General Control Problems of Bolza and Lagrange, Advances in Mathematics, Vol. 15, pp. 312–333, 1975.Google Scholar
  13. 13.
    Rockafellar, R. T.,Measurable Dependence of Convex Sets and Functions on Parameters, Journal of Mathematical Analysis and Applications, Vol. 28, pp. 4–25, 1969.Google Scholar
  14. 14.
    Olech, C.,The Characterization of the Weak Closure of Certain Sets of Integrable Functions, SIAM Journal on Control, Vol. 12, pp. 311–318, 1974.Google Scholar

Copyright information

© Plenum Publishing Corporation 1976

Authors and Affiliations

  • C. Olech
    • 1
  1. 1.Institute of MathematicsPolish Academy of SciencesWarsawPoland

Personalised recommendations